Alert archive / Colorado / Freeze Warnings in 2016

Freeze Warning 8, NWS Pueblo, CO

November 8, 201612 counties in Colorado

NWS Pueblo, CO issued this freeze warning at Nov 8, 2016, 10:25 AM MST for 12 counties in Colorado. It took effect at Nov 8, 2016, 11:00 PM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 8, 2016, 10:25 AM MST (17:25 UTC)
In effect from
Nov 8, 2016, 11:00 PM MST
Expired
Nov 9, 2016, 8:00 AM MST
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 41 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 5.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

699 
WWUS75 KPUB 081725
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1025 AM MST TUE NOV 8 2016

COZ085-086-089-093>099-090130-
/O.UPG.KPUB.FZ.A.0004.161109T0600Z-161109T1500Z/
/O.NEW.KPUB.FZ.W.0008.161109T0600Z-161109T1500Z/
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...COLORADO SPRINGS...PETERSON AFB...PUEBLO...ORDWAY...
OLNEY SPRINGS...LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...
SHERIDAN LAKE...LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
1025 AM MST TUE NOV 8 2016

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM MST
WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* LOCATION...THE MAJORITY OF THE SOUTHEAST PLAINS INCLUDING 
  SOUTHERN EL PASO...PUEBLO...CROWLEY...OTERO...KIOWA...BENT... 
  PROWERS...BACA AND EASTERN LAS ANIMAS COUNTIES. 

* TEMPERATURE...LOWS FALLING INTO THE MID TO UPPER 20S BY EARLY
  WEDNESDAY MORNING...BRINGING THE POTENTIAL FOR A WIDESPREAD
  KILLING FREEZE.

* IMPACT...UNPROTECTED VEGETATION WILL BE DAMAGED OR KILLED 
  BRINGING AN END TO THE GROWING SEASON FOR SOUTHEAST COLORADO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

COZ083-090130-
/O.NEW.KPUB.FZ.W.0008.161109T0600Z-161109T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
INCLUDING...CANON CITY...PENROSE
1025 AM MST TUE NOV 8 2016

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM MST
WEDNESDAY. 

* LOCATION...EASTERN FREMONT COUNTY

* TEMPERATURE...LOWS FALLING IN THE UPPER 20S TO LOWER 30S BY
  EARLY WEDNESDAY MORNING...BRINGING THE POTENTIAL FOR A
  WIDESPREAD KILLING FREEZE.

* IMPACT...UNPROTECTED VEGETATION WILL BE DAMAGED OR KILLED 
  BRINGING AN END TO THE GROWING SEASON FOR SOUTHEAST COLORADO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
4 follow-up statements
445 
WWUS75 KPUB 082136
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
236 PM MST TUE NOV 8 2016

COZ083-085-086-089-093>099-090600-
/O.CON.KPUB.FZ.W.0008.161109T0600Z-161109T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...COLORADO SPRINGS...
PETERSON AFB...PUEBLO...ORDWAY...OLNEY SPRINGS...LA JUNTA...
ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...
LAMAR...SPRINGFIELD...WALSH
236 PM MST TUE NOV 8 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM MST WEDNESDAY...

* LOCATION...THE MAJORITY OF THE SOUTHEAST PLAINS INCLUDING
  SOUTHERN EL PASO...PUEBLO...CROWLEY...OTERO...KIOWA...BENT...
  PROWERS...BACA...EASTERN LAS ANIMAS AND EASTERN FREMONT COUNTIES.

* TEMPERATURE...LOWS FALLING INTO THE MID TO UPPER 20S BY EARLY
  WEDNESDAY MORNING...BRINGING THE POTENTIAL FOR A WIDESPREAD
  KILLING FREEZE ACROSS THE SOUTHEAST COLORADO PLAINS.

* IMPACT...UNPROTECTED VEGETATION WILL BE DAMAGED OR KILLED 
  BRINGING AN END TO THE GROWING SEASON FOR SOUTHEAST COLORADO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
675 
WWUS75 KPUB 090537
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1037 PM MST TUE NOV 8 2016

COZ083-085-086-089-093>099-091500-
/O.CON.KPUB.FZ.W.0008.161109T0600Z-161109T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...COLORADO SPRINGS...
PETERSON AFB...PUEBLO...ORDWAY...OLNEY SPRINGS...LA JUNTA...
ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...
LAMAR...SPRINGFIELD...WALSH
1037 PM MST TUE NOV 8 2016

...A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY...

* LOCATION...THE MAJORITY OF THE SOUTHEAST PLAINS INCLUDING 
  SOUTHERN EL PASO...PUEBLO...CROWLEY...OTERO...KIOWA...BENT... 
  PROWERS...BACA...EASTERN LAS ANIMAS AND EASTERN FREMONT 
  COUNTIES. 

* TEMPERATURE...LOWS FALLING INTO THE MID TO UPPER 20S BY EARLY 
  WEDNESDAY MORNING...BRINGING THE POTENTIAL FOR A WIDESPREAD 
  KILLING FREEZE ACROSS THE SOUTHEAST COLORADO PLAINS. 

* IMPACT...UNPROTECTED VEGETATION WILL BE DAMAGED OR KILLED 
  BRINGING AN END TO THE GROWING SEASON FOR SOUTHEAST COLORADO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
211 
WWUS75 KPUB 091109
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
409 AM MST WED NOV 9 2016

COZ083-085-086-089-093>099-091500-
/O.CON.KPUB.FZ.W.0008.000000T0000Z-161109T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...COLORADO SPRINGS...
PETERSON AFB...PUEBLO...ORDWAY...OLNEY SPRINGS...LA JUNTA...
ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...
LAMAR...SPRINGFIELD...WALSH
409 AM MST WED NOV 9 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING...

* LOCATION...THE MAJORITY OF THE SOUTHEAST PLAINS INCLUDING 
  SOUTHERN EL PASO...PUEBLO...CROWLEY...OTERO...KIOWA...BENT... 
  PROWERS...BACA...EASTERN LAS ANIMAS AND EASTERN FREMONT 
  COUNTIES. 

* TEMPERATURE...MID TO UPPER 20S THIS MORNING BRINGING THE
  POTENTIAL FOR A WIDESPREAD KILLING FREEZE ACROSS THE SOUTHEAST
  COLORADO PLAINS.

* IMPACT...UNPROTECTED VEGETATION WILL BE DAMAGED OR KILLED 
  BRINGING AN END TO THE GROWING SEASON FOR SOUTHEAST COLORADO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
221 
WWUS75 KPUB 091451
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
751 AM MST WED NOV 9 2016

COZ083-085-086-089-093>099-091600-
/O.EXP.KPUB.FZ.W.0008.000000T0000Z-161109T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING THE CITIES OF...CANON CITY...PENROSE...
COLORADO SPRINGS...PETERSON AFB...PUEBLO...ORDWAY...
OLNEY SPRINGS...LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...
SHERIDAN LAKE...LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
751 AM MST WED NOV 9 2016

...FREEZE WARNING WILL EXPIRE AT 8 AM MST THIS MORNING...

THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 8 AM THIS MORNING.
MOST OF THE EASTERN PLAINS SAW TEMPERATURES IN THE MID 20S, WHICH
WILL LIKELY BRING AN END TO THE GROWING SEASON, ESPECIALLY ALONG
THE LOWER ARKANSAS RIVER VALLEY FROM PUEBLO TO LAMAR.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Nov 8, 3:52 AM MST, 6 hours 33 minutes earlier.

Area forecast discussion, Nov 8, 3:52 AM MST, 6 hours 33 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
352 AM MST Tue Nov 8 2016

.SHORT TERM...(Today and tonight)
Issued at 351 AM MST Tue Nov 8 2016

Currently...quiet conditions exist across Southern Colorado under
clear skies.  Temperatures are cool with generally 30s across the
lower elevations.  Temperatures will likely fall another few degrees
by sunrise.

Today and tonight...high pressure over the western states will build
east into Colorado.  Expect dry conditions to prevail across the
region with mostly clear skies.  Northerly flow at the surface will
keep slightly cooler air in place, with daytime highs a few degrees
cooler than what we have seen the past few days.  Highs will likely
top out in the upper 50s to mid 60s.  For tonight, clear skies and
light winds will allow for temperatures to fall quickly.  A freeze
watch is in effect for the Eastern Plains for late tonight into
Wednesday morning as temperatures are expected to fall into the mid
to upper 20s.  Sensitive outdoor vegetation could be damaged, along
with exposed hose and pipes.  Mozley

.LONG TERM...(Wednesday through Monday)
Issued at 351 AM MST Tue Nov 8 2016

...Dry and Mild...

Colorado will be stuck in between upper high pressure over the
northern Rockies and upper low pressure over the southern Rockies
for the next several days. This will leave the state in an area of
dry air, weak flow and mild temperatures. Temperatures will mostly
be above average through next Monday, except on Friday when a
shortwave dropping through the Great Lakes Region sends a little
cool air this way.  This will result in a day of below average
temperatures across the eastern plains but still near to above
average temperatures elsewhere.

The only chance for precipiation through Monday will come Sunday
afternoon and evening when the models have a weak shortwave moving
through the ridge over the Rockies and dropping southeast through
Colorado.  However, the system looks very dry and weak.  The only
prospect for precipitation at this point looks like the Continental
Divide north of Monarch Pass. This area could maybe see a brief
period of snow showers Sunday afternoon and evening. For everyone
else, it just looks too dry.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 351 AM MST Tue Nov 8 2016

VFR conditions through the next 24 hours with generally light winds
across the region. Mozley

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Freeze Watch from this evening through Wednesday morning for
COZ085-086-089-093>099.

&&

SHORT TERM...MOZLEY
LONG TERM...LW
AVIATION...MOZLEY
Hazardous weather outlook, Nov 8, 6:30 AM MST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
630 AM MST TUE NOV 8 2016

COZ058>089-093>099-091330-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
630 AM MST TUE NOV 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

OVERNIGHT LOW TEMPERATURES ARE FORECAST TO DROP INTO THE MID TO
UPPER 20S ACROSS THE SOUTHEASTERN PLAINS LATE TONIGHT INTO WEDNESDAY
MORNING.  UNPROTECTED VEGETATION WILL LIKELY BE DAMAGED OR KILLED,
BRINGING AN END TO THE GROWING SEASON FOR SOUTHEAST COLORADO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WEAK UPPER LEVEL DISTURBANCE MAY BRING A FEW SNOW SHOWERS TO THE
CONTINENTAL DIVIDE NORTH OF MONARCH PASS SUNDAY AFTERNOON AND
EVENING. SPOTTY ACCUMULATIONS LESS THAN AN INCH WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

88/50

Nearby

Freeze Warnings in Colorado, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.